It is best to take metformin after a meal to decrease stomach side effects including diarrhea. Yes it will stop, in one to two weeks after taking them. I did the same, metformins have different side affects, and thats the one ur body chose, as well as mines. I have to cut out doses if I have a funeral to do and dose myself up with loperamide... Because of this, Doctor reduced my Metformin to half of a 500 mg tab twice a day and whole tab 5 mg of Glipizide twice a day (reverse of what I had been taking) about 5 months ago. I panicked once when I got a very hi reading 358 and took 2nd dose too soon, only 2 or 3 hours apart; 1 hr later bg was 58! So if you're having trouble with diarrhea and regular Metformin go to your doctor and have him or her change you over to the extended release and try that. The most common side-effects of Metformin are feeling sick, diarrhea and abdominal pain. there is no way I will deal with diarrhea for Five years it's long overdue to find another doctor. I have read hundreds of people with the same diarrhea problem I think it's time to have 1,000,000 person march on Washington to question this drug that's so many are going through everyone has 1 million different take that take that do the extended take Imodium take Pepto's don't eat fried foods don't do this don't do that and nothing works this is depressing . I’m nauseas every day all day and I don’t know what to do at this point... I'm a Priest in the C/E so it seriously impairs my capability. And so far it's much much better than regular Metformin. I have been having diarrhea about 2 hours after each dose. I, also, take lisinopril for blood pressure and a baby aspirin for heart protection. I like to know what doctors are taking this pill and having diarrhea for months and years at a time but they're quick to push it on everyone else I am not happy about this I'm not going to live with diarrhea I still have to be convinced that I really need to take this pill I had one a1c was a little over seven for the first time I have no symptoms right now I have to question this... And no its not the shell it is the whole pill with powder inside it because I fished it out and examined it. I’ve been on these pills since June starting with 1pill daily and In July I was upped to two a day and that’s when I started seeing them. Dr said it would help prevent miscarriage since I’ve had 2 back to back... Went off Metformin for 5 weeks, checked my sugar twice daily and discovered that the drug did not help me. Recently I've started taking Metformin ER which is the extended release version of Metformin. Try to be patient as these symptoms do not usually last long. It will stop, but when ever u go periods of time without taking ur meds u will go through the side affects each time u start them over. I've been on metformin for a few years now and live every day close to the bathroom. you can't be going out to the loo in the middle of a funeral. I also decided to take an anti-diarrheal tablet (over the counter drug loperamide 2 mg) with the meds, which helps a lot, but I still have diarrhea nearly every day and several bms every day. For those who find it hard with metformin, I accidentally tried probiotic called ultra flora IB by meta genius. Something about the added fiber stops the diarrhea, for me anyway. Too much fiber too quickly can cause stomach / abdominal pain. I have run an A1C between 5-8 for several years and I have taken metformin on and off over the years. Talk with your doctor if these symptoms do not go away. I even stopped taking the second pill for awhile which did help, but then my sugar starting climbing again. I cope best if I'm working from home or am certain there will be a toilet nearby. Without the loperamide, it's much worse but I still feel I need to be close to a toilet for a while after I eat anything. Can now go into mall, walk or anywhere without looking for bathroom. I've taken Metformin for years and have battled diarrhea for years from it. Yes, I have the gastro problems that it seems is common everytime I go on it. Your doctor may need to reduce your dose to allow your body to adjust and then adjust dose up gradually. Then finally get diarrhea & bad abdominal pain also. So just because it stopped for you (you're lucky) doesn't mean it will for everyone else. Severe cramps without the loperamide; mild ones with it. It's not worth it to me to be this miserable AND have diarrhea onset almost without notice. My doctor is displeased I want to discontinue, but HEY!! My doctor switched me to the extended release which did seem to help a little but not completely. Your doctor could also consider switching to a slow-release medication which may reduce diarrhea because smaller amounts are absorbed over the day rather than hitting your system all at once.https:// had diarrhea for FIVE YEARS. I was also taking half tab of Glipizide twice a day. I am also Lactose intolerant & on 3 blood pressure medications. I had gall bladder removed in November and I think it actually got worse after that. (I ride a bus everywhere.) And, my A1C WAS 8.4 THIS TIME. I eat yogart which I'm sure helps, but I recently tried a high potency Probiotic which I take once a day. The most common medication worldwide for treating diabetes is metformin (Glumetza, Riomet, Glucophage, Fortamet). It can help control high blood sugar in people with type 2 diabetes. It’s available in tablet form or a clear liquid you take by mouth with meals. If you’re taking metformin for the treatment of type 2 diabetes, it may be possible to stop. You may be able to manage your condition by making certain lifestyle changes, such as maintaining a healthy weight and getting more exercise. Read on to learn more about metformin and whether it’s possible to stop taking it. Before you stop taking metformin, talk to your doctor to see if this is the right step to take in managing your diabetes.
For years, the jargon-filled names given to this condition — impaired fasting glucose (IFG) and impaired glucose tolerance (IGT) — may have made the task of taking it seriously more difficult. But in 2002, the American Diabetes Association (ADA), along with the U. Department of Health and Human Services, inaugurated the term “prediabetes” to convey the likely result of not making diet or lifestyle changes in response to this diagnosis. In 2003, the threshold for prediabetes was lowered from a fasting glucose level of 110 mg/dl to one of 100 mg/dl. Then, in 2008, the American Diabetes Association (ADA) began recommending the drug metformin for some cases of prediabetes — specifically, for people under age 60 with a very high risk of developing diabetes, for people who are very obese (with a body-mass index, or BMI, of 35 or higher), and for women with a history of gestational diabetes. The ADA also said that health-care professionals could consider metformin for anyone with prediabetes or an Hb A1c level (a measure of long-term blood glucose control) between 5.7% and 6.4%. But according to a recent study, metformin is still rarely prescribed for prediabetes. The study, published in April in the journal Annals of Internal Medicine, found that only 3.7% of people with prediabetes were prescribed metformin over a three-year period, based on data from a large national sample of adults ages 19 to 58. Most people think diabetes comes from pancreas damage, due to autoimmune problems or insulin resistance. But for many people diagnosed “Type 2,” the big problems are in the liver. What are these problems, and what can we do about them? The liver is one of the most complicated organs in the body, and possibly the least understood. It plays a huge role in handling sugars and starches, making sure our bodies have enough fuel to function. When there’s a lot of sugar in the system, it stores some of the excess in a storage form of carbohydrate called glycogen. When blood sugar levels get low, as in times of hunger or at night, it converts some of the glycogen to glucose and makes it available for the body to use. Easy to say, but how does the liver know what to do and when to do it?
Regarding liver toxicity, it turns out that these issues with metformin occur in people who already have a compromised liver. Next comes the. When the dose is too low, however, it may not seem to work at all. Bottom line is that many people with diabetes may not be getting enough metformin or not getting it at the right times.